MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: product testing could not be performed because the product was not returned.The reported complaint was not confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.The search revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that tecnis symfony multifocal intraocular lens (model zxr00 +17.0 diopter) was explanted from the patient¿s right eye because of patient experiencing glare, starburst and positive dysphotopsia.There was no incision enlargement, no sutures and no vitrectomy performed.Reportedly lens from another manufacturer was used as the replacement lens for the patient.Patient was happy with rings and starburst gone.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 5/10/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints related to this production order was conducted in the complaint system.The search revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8601838
Report Number9614546-2019-00443
Device Sequence Number19381366
Product Code POE
UDI-Device Identifier05050474579033
UDI-Public(01)05050474579033(17)220515
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/14/2019
10/25/2020
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/10/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Date Report Sent to FDA01/01/2005